Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 70, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Sep 20, 2011, 3:31 AM CDT. It took effect at Sep 20, 2011, 3:49 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2011, 3:31 AM CDT (08:31 UTC)
- In effect from
- Sep 20, 2011, 3:49 PM CDT
- Expired
- Sep 21, 2011, 9:39 PM CDT
- In force
- 30 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
483 WHUS73 KMKX 200831 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 AM CDT TUE SEP 20 2011 ...INCREASING SOUTH WINDS TODAY... .A RATHER STRONG SURFACE LOW EXITING THE DAKOTAS WILL REACH THE WESTERN LAKE SUPERIOR AREA BY SUNRISE TUESDAY. EXPECTING SOUTH WINDS TO INCREASE AND REACH SMALL CRAFT ADVISORY CRITERIA THIS AFTERNOON NORTH OF PORT WASHINGTON. APPEARS ANOTHER POTENTIAL FOR SMALL CRAFT CRITERIA WILL BE ON THE BACK SIDE OF THE COLD FRONT WHEN DRY SLOT AND BETTER DOWNWARD MOTION CONTRIBUTES TO DEEPER MIXING...THIS WOULD BE LATER TUESDAY AND INTO WEDNESDAY. LMZ643-201630- /O.NEW.KMKX.SC.Y.0070.110920T2100Z-110921T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 331 AM CDT TUE SEP 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY. * WINDS: WILL INCREASE TO 15 TO 20 KNOTS WITH SOME GUSTS TO 25 KNOTS. * WAVES: INCREASING TO 2 TO 4 FEET THIS AFTERNOON AND 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
7 follow-up statements
586 WHUS73 KMKX 201424 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 924 AM CDT TUE SEP 20 2011 ...INCREASING SOUTH WINDS TODAY... .A RATHER STRONG SURFACE LOW EXITING THE DAKOTAS WILL REACH THE WESTERN LAKE SUPERIOR AREA BY SUNRISE WEDNESDAY. EXPECTING SOUTH WINDS TO INCREASE AND REACH SMALL CRAFT ADVISORY CRITERIA THIS AFTERNOON NORTH OF PORT WASHINGTON. APPEARS ANOTHER POTENTIAL FOR SMALL CRAFT CRITERIA WILL BE ON THE BACK SIDE OF THE COLD FRONT WHEN DRY SLOT AND BETTER DOWNWARD MOTION CONTRIBUTES TO DEEPER MIXING...THIS WOULD BE LATER WEDNESDAY AND INTO THURSDAY. LMZ643-202230- /O.CON.KMKX.SC.Y.0070.110920T2100Z-110921T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 924 AM CDT TUE SEP 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY. * WINDS: WILL INCREASE TO 15 TO 20 KNOTS WITH SOME GUSTS TO 25 KNOTS. * WAVES: INCREASING TO 2 TO 4 FEET THIS AFTERNOON AND 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
057 WHUS73 KMKX 202049 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 PM CDT TUE SEP 20 2011 ...GUSTY SOUTH WINDS VEERING SOUTHWEST OVERNIGHT... .A DEEP LOW PRESSURE SYSTEM OVER THE NORTH DAKOTA AND MINNESOTA BORDER WILL REACH THE WESTERN LAKE SUPERIOR AREA BY SUNRISE WEDNESDAY. GUSTY SOUTHEAST WINDS WILL VEER SOUTHWEST BEHIND A COLD FRONT CROSSING SOUTHERN WISCONSIN OVERNIGHT. SOUTHWEST WINDS WILL CONTINUE TO BE GUSTY WHEN THE DRY SLOT AND BETTER DOWNWARD MOTION CONTRIBUTES TO DEEPER MIXING...FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY AFTERNOON. LMZ644-645-210500- /O.EXB.KMKX.SC.Y.0070.110920T2049Z-110921T2300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 349 PM CDT TUE SEP 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT WEDNESDAY. * WINDS: SOUTHEAST 15 TO 25 KNOTS...BECOMING SOUTHWEST OVERNIGHT THROUGH WEDNESDAY AFTERNOON. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ646-210500- /O.EXB.KMKX.SC.Y.0070.110921T1200Z-110921T2300Z/ WIND POINT WI TO WINTHROP HARBOR IL- 349 PM CDT TUE SEP 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 6 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM CDT WEDNESDAY. * WINDS: SOUTHEAST 15 TO 20 KNOTS VEERING SOUTHWEST OVERNIGHT...THEN INCREASING TO 15 TO 25 KNOTS BY MID WEDNESDAY MORNING. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-210500- /O.EXT.KMKX.SC.Y.0070.110920T2049Z-110921T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 349 PM CDT TUE SEP 20 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT WEDNESDAY. * WINDS: SOUTHEAST 15 TO 25 KNOTS...BECOMING SOUTHWEST OVERNIGHT THROUGH WEDNESDAY AFTERNOON. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
977 WHUS73 KMKX 210241 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 941 PM CDT TUE SEP 20 2011 ...GUSTY SOUTH WINDS VEERING SOUTHWEST OVERNIGHT... .A DEEP LOW PRESSURE SYSTEM MOVING SLOWLY EAST OVER MINNESOTA WILL REACH WESTERN LAKE SUPERIOR WEDNESDAY MORNING. GUSTY SOUTH WINDS WILL VEER SOUTHWEST BEHIND A COLD FRONT CROSSING SOUTHERN WISCONSIN OVERNIGHT. SOUTHWEST WINDS WILL CONTINUE TO BE GUSTY WHEN THE DRY SLOT AND BETTER DOWNWARD MOTION CONTRIBUTES TO DEEPER MIXING...FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY AFTERNOON. LMZ643>645-211045- /O.CON.KMKX.SC.Y.0070.000000T0000Z-110921T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 941 PM CDT TUE SEP 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT WEDNESDAY. * WINDS: SOUTH 15 TO 25 KNOTS...BECOMING SOUTHWEST OVERNIGHT THROUGH WEDNESDAY AFTERNOON. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ646-211045- /O.CON.KMKX.SC.Y.0070.110921T1200Z-110921T2300Z/ WIND POINT WI TO WINTHROP HARBOR IL- 941 PM CDT TUE SEP 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT WEDNESDAY. * WINDS: SOUTH 15 TO 20 KNOTS VEERING SOUTHWEST OVERNIGHT... THEN INCREASING TO 15 TO 25 KNOTS BY MID WEDNESDAY MORNING. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
324 WHUS73 KMKX 210829 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 AM CDT WED SEP 21 2011 ...GUSTY SOUTHWEST WINDS TODAY... .A DEEP LOW PRESSURE SYSTEM MOVING SLOWLY ACROSS THE LAKE SUPERIOR REGION WILL BRING GUSTY SOUTHWEST WINDS TODAY BEHIND A DEPARTING COLD FRONT. LMZ643>645-211630- /O.CON.KMKX.SC.Y.0070.000000T0000Z-110921T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 329 AM CDT WED SEP 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 25 KNOTS. * WAVES: 2 TO 4 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ646-211630- /O.CON.KMKX.SC.Y.0070.110921T1200Z-110921T2300Z/ WIND POINT WI TO WINTHROP HARBOR IL- 329 AM CDT WED SEP 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING. * WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 25 KNOTS. * WAVES: 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
577 WHUS73 KMKX 211439 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 939 AM CDT WED SEP 21 2011 ...GUSTY SOUTHWEST WINDS TODAY... .A DEEP LOW PRESSURE SYSTEM MOVING SLOWLY ACROSS THE LAKE SUPERIOR REGION WILL BRING GUSTY SOUTHWEST WINDS BEHIND A DEPARTING COLD FRONT TODAY. WINDS WILL DIMINISH THIS EVENING AS THE LOW WEAKENS. LMZ643>646-212245- /O.EXT.KMKX.SC.Y.0070.000000T0000Z-110922T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 939 AM CDT WED SEP 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 25 KNOTS THIS AFTERNOON. A FEW GUSTS TO 30 KNOTS POSSIBLE. * WAVES: 2 TO 4 FEET. WAVES HIGHEST TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
633 WHUS73 KMKX 212023 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CDT WED SEP 21 2011 ...GUSTY SOUTHWEST WINDS TODAY... .A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST AWAY FROM LAKE MICHIGAN TONIGHT AND WEAKEN. WINDS WILL DIMINISH THIS EVENING. LMZ643>646-220300- /O.CON.KMKX.SC.Y.0070.000000T0000Z-110922T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 323 PM CDT WED SEP 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 25 KNOTS THIS AFTERNOON. A FEW GUSTS TO 30 KNOTS POSSIBLE. * WAVES: 2 TO 4 FEET. WAVES HIGHEST TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAPELA WWW.WEATHER.GOV/MKX
496 WHUS73 KMKX 220239 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 939 PM CDT WED SEP 21 2011 ...WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS... .THE RELAXING PRESSURE GRADIENT OVER SOUTHERN LAKE MICHIGAN AS LOW PRESSURE SLOWLY PULLS AWAY TO THE NORTHEAST HAS ALLOWED WINDS TO FALL BELOW SMALL CRAFT CRITERIA. WITH THE OFFSHORE WIND FLOW...WAVES HAVE ALSO FALLEN BELOW CRITERIA. THE SMALL CRAFT ADVISORY WILL BE CANCELLED A BIT EARLY. LMZ643>646-220345- /O.CAN.KMKX.SC.Y.0070.000000T0000Z-110922T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 939 PM CDT WED SEP 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WESTERLY WINDS OF 5 TO 10 KNOTS WITH GUSTS TO 15 KNOTS ARE EXPECTED THE REMAINDER OF THE NIGHT...WITH WAVES OF 1 TO 2 FEET NEAR SHORE AND 2 TO 3 FEET TOWARD OPEN WATER. $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 3:10 AM CDT, 21 minutes earlier.
Area forecast discussion, Sep 20, 3:10 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 AM CDT TUE SEP 20 2011
.TODAY...FORECAST CONFIDENCE...HIGH
HIGH PRESSURE CENTERED OVER THE UPPER OHIO VALLEY STILL BRINGING
LIGHT WINDS AND MOSTLY CLEAR SKIES. AS A RESULT AREAS OF FOG HAVE
FORMED...ESPECIALLY IN THE RIVER VALLEYS AND OTHER LOW AREAS. SOME
OF THE FOG WAS DENSE. FOG WILL DISSIPATE WITH THE MORNING SUN
COMBINED WITH INCREASING SOUTH WINDS.
MAIN CONCERN IS THEN STRONG SHORTWAVE OVER NORTH DAKOTA THAT BECOMES
A CLOSED LOW OVER NORTHERN MINNESOTA LATE THIS AFTERNOON. UPPER
DIVERGENCE INCREASES THIS AFTERNOON BUT IS FAIRLY WEAK. 850 MB JET
INCREASES ACROSS IOWA AND INTO FAR WESTERN WISCONSIN THIS AFTERNOON
BUT STRONGEST MOISTURE CONVERGENCE IS WELL NORTH AS NOSE OF JET
PUSHES TOWARD LAKE SUPERIOR. WARM AIR ADVECTION INCREASES THIS
AFTERNOON...BUT INITIAL STRONG CAP AROUND 7 THSD FT IS SLOW TO
WEAKEN. UPWARD MOTION IS ALSO RATHER WEAK...AND INCREASING
SATURATION OCCURS MAINLY IN THE MID LEVELS ABOVE 10 THSD FT. WILL
THEREFORE LIMIT SLIGHT CHANCE OF SHOWERS TO AREAS NORTHWEST OF
MADISON.
.TONIGHT...FORECAST CONFIDENCE...MEDIUM
UPPER LOW REACHES THE DULUTH AREA JUST NEAR SUNRISE AS SURFACE
LOW BECOMES VERTICALLY STACKED AND OCCLUDES. TRAILING COLD FRONT
WILL PUSH ACROSS THE FORECAST AREA AND REACHES THE LAKE MICHIGAN
SHORE AREA AGAIN NEAR OR JUST AFTER SUNRISE. WEAK ELEVATED CAPE
AROUND 25 J/KG WHICH MAY BE JUST ENOUGH TO PRODUCE AN ISOLATED
THUNDERSTORM GIVEN THE DYNAMICS OF THE APPROACHING UPPER LOW. MAIN
PRECIPITATION CHANCE EXPECTED WITH FRONTAL PASSAGE. NAM MOS POPS
ARE HIGHER THAN THE RELATIVELY DRY GFS. PREFER A BLEND FOR NOW.
DRY SLOT SHOULD REACH SOUTH CENTRAL WISCONSIN DURING THE EARLY
MORNING HOURS CUTTING OFF PRECIPITATION CHANCES.
.WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE...MEDIUM
LARGE UPPER LOW WILL MOVE SLOWLY EASTWARD OVER LAKE SUPERIOR
WEDNESDAY...WITH A SHORTWAVE IN THE CYCLONIC FLOW APPROACHING THE
FORECAST AREA BY AFTERNOON. SHOULD THUS SEE INCREASING CLOUDS FROM
THE NORTHWEST DURING THE DAY...WITH SOME AFTERNOON SHOWERS POSSIBLE
ACROSS THE NW HALF OF THE CWA. NOT SEEING A TON OF MOISTURE IN THE
SOUNDINGS...BUT ENOUGH THERE WITH A LITTLE LIFT TO THINK THERE COULD
BE SOME INSTABILITY SHOWERS...LIKELY DIMINISHING AS THE SUN GOES
DOWN.
BROAD UPPER TROUGH TO REMAIN GENERALLY STATIONARY OVER THE UPPER
GREAT LAKES THURSDAY...WITH A CLOSED LOW DEVELOPING WITHIN THE FLOW
AND DROPPING INTO SW WISCONSIN BY EVENING. SHOULD SEE A DECENT
AMOUNT OF CLOUDS...BUT SOUNDINGS EVEN DRIER THAN WEDNESDAY..SO OPTED
TO KEEP THE FORECAST DRY.
TEMPERATURES WEDNESDAY WILL APPROACH NORMAL IN THE FAR
SOUTHEAST...WITH SOME SUN EXPECTED AND A MILDER AIRMASS STILL IN
PLACE. THE INTRUSION OF CLOUDS AND A COOLER AIRMASS TO THE NORTHWEST
WILL PUSH HIGHS BACK BELOW NORMAL ELSEWHERE. WITH THE BROAD
TROUGH IN PLACE THURSDAY AND THE CLOSED LOW APPROACHING...EXPECT
MUCH BELOW NORMAL TEMPS IN THE UPPER 50S TO AROUND 60.
DISREGARDED THE NAM FOR THE TIME...AS IT IS MUCH COOLER THAN OTHER
MODELS...KEEPING TEMPS GENERALLY IN THE 40S THROUGH THE DAY.
.FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE...LOW TO MEDIUM
FOR THE MOMENT...GFS AND ECMWF IN RESPECTABLE AGREEMENT WITH LARGE
UPPER LOW DROPPING SOUTH ACROSS LAKE MICHIGAN FRIDAY...THEN
REMAINING NEARLY STATIONARY THROUGH THE WEEKEND. NOT GREAT RUN TO
RUN MODEL CONSISTENCY...SO CONFIDENCE NOT TOO HIGH...THOUGH
IMPROVING. GIVEN DECENT MODEL AGREEMENT...WENT WITH SLIGHT CHANCE
FOR SHOWERS THROUGH THE WEEKEND. TRENDED TEMPERATURES COOLER
TOO...AS THIS SCENARIO WOULD RESULT IN BELOW NORMAL READINGS.
MODELS BEGIN TO MOVE THE LOW EAST ON MONDAY...THOUGH STILL KEEP IT
FAR ENOUGH WEST TO HOLD ONTO POPS IN THE EASTERN FORECAST AREA.
&&
.AVIATION/12Z TAFS/...
AREAS OF IFR/LIFR FOG EARLY THIS MORNING ESPECIALLY IN THE RIVER
VALLEYS AND OTHER LOW AREAS. FOG WILL DISSIPATE WITH THE MORNING
SUN COMBINED WITH INCREASING SOUTH WINDS.
THEN VFR CONDITIONS WITH MAINLY CIRRUS THIS MORNING UNTIL MID LEVEL
CLOUDS INCREASE THIS AFTERNOON.
CLOUDS EXPECTED TO LOWER TO 5 OR 6 THSD FT AHEAD OF APPROACHING
COLD/OCCLUDED FRONT LATE TONIGHT.
&&
.MARINE...
RATHER STRONG SURFACE LOW EXIT THE DAKOTAS AND REACH THE WESTERN
LAKE SUPERIOR AREA BY SUNRISE TUESDAY. EXPECTING SOUTH WINDS TO
INCREASE AND A SMALL CRAFT ADVISORY MAY BE NEEDED LATE THIS
AFTERNOON AND CONTINUING TONIGHT. APPEARS ANOTHER POTENTIAL FOR
SMALL CRAFT CRITERIA ON THE BACK SIDE OF THE COLD FRONT WHEN DRY
SLOT AND BETTER DOWNWARD MOTION CONTRIBUTES TO DEEPER
MIXING....THIS WOULD BE LATER TUESDAY AND INTO WEDNESDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM CDT
WEDNESDAY FOR LMZ643.
&&
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
WEDNESDAY THROUGH MONDAY...DDVHazardous weather outlook, Sep 19, 9:59 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 959 PM CDT MON SEP 19 2011 WIZ046-047-051-052-056>060-062>072-210300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 959 PM CDT MON SEP 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT AREAS OF FOG WILL DEVELOP LATE TONIGHT. SOME RURAL LOCATIONS ESPECIALLY RIVER VALLEYS AND OTHER LOW-LYING AREAS COULD SEE VISIBILITIES DROP TO 1/4 MILE OR LESS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LMZ643>646-210300- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 959 PM CDT MON SEP 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY STRONG LOW PRESSURE WILL MOVE EAST ACROSS THE NORTHERN GREAT LAKES TUESDAY NIGHT AND WEDNESDAY AND WILL BRING BREEZY WEST WINDS TO THE REGION. A SMALL CRAFT ADVISORY FOR THE GUSTY WEST WINDS MAY BE NEEDED. REM WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.